A 55-year-old member asked:
Disclaimer

what can you do for tinnitus?

3 doctor answers
Dr. Claude Parola
39 years experience Internal Medicine
Find the cause: Tinnitus may be due to some other problems such as otosclerosis ( abnormal bone growth in middle ear), acoustic neuroma, natural hearing impairment due to aging, ear infection, foreign body in the ear etc...
Answered on Oct 23, 2017
3
3 thanks
Dr. Anifat Balogun
28 years experience ENT and Head and Neck Surgery
Hearing test: Tinnitus, especially when constant, is often the first indicator of hearing loss. If you have persistent tinnitus, first get your hearing tested. If you have significant hearing loss and are a candidate for a hearing aid, you may find the tinnitus becomes less noticeable. Asymmetric hearing loss and tinnitus warrant further investigation. Sleep disruptive tinnitus can be treated w/medications.
Answered on Sep 1, 2013
4
4 thanks
Dr. Bernstein Joel
59 years experience ENT and Head and Neck Surgery
Understanding: At present there are no know cures for tinnitus. That is, no oral medicine is known to resolve the perception of sound in the ear(s). It is certainly possible that in the foreseeable future, intra-tympanic medicines, like leupeptin, may be successful. At the present time,masking the intensity and the pitch of the tinnitus with an aid or electro-magnetism of the head may give relief.
Answered on Aug 16, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Tinnitus: Buzzing in you ears.
9
9 thanks
A 33-year-old member asked:
Dr. Bennett Machanic
51 years experience Neurology
Problems inner ear: Tinnitus is located usually within the inner ear auditory apparatus, but referred sounds could be due to extra cranial vasculature stenosis, or even t ... Read More
A member asked:
Dr. Lori Lange
Specializes in Family Medicine
Aspirin: Aspirin is a frequent cause of ringing in the ears. Are you taking any? If not ,inner ear problems can be the cause as well. Consult your doctor or ... Read More
A 29-year-old member asked:
Dr. David Astrachan
36 years experience ENT and Head and Neck Surgery
Multiple things: Hearing loss, noise trauma, age, certain medications, jaw problems to name a few. The goal of all tinnitus treatment is to make the sound neutral. In ... Read More
7
7 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month